Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 9, 2020, 12:21 PM CDT for Dale County, Geneva County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2020, 12:21 PM CDT (17:21 UTC)
- Expired
- Jun 9, 2020, 1:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
Counties Dale County, AL, Geneva County, AL
The radar
The Ft Rucker radar (KEOX), 37 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
584 WWUS82 KTAE 091721 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 1221 PM CDT Tue Jun 9 2020 ALZ065-066-068-069-091800- Dale AL-Coffee AL-Geneva AL-Houston AL- 1221 PM CDT Tue Jun 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE...SOUTHEASTERN COFFEE...NORTHEASTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 100 PM CDT... At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Hartford, or 9 miles northeast of Geneva, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daleville, Ozark, Dothan, Fort Rucker, Enterprise, Hartford, Midland City, Level Plains, Newton, Pinckard, Clayhatchee, Grimes, Napier Field, Coffee Springs, Chancellor, Hollis Dairy Road, Hunt Field, Waterford, Hooper Stage Field and Knox Field. LAT...LON 3105 8581 3118 8593 3149 8563 3126 8536 TIME...MOT...LOC 1721Z 236DEG 21KT 3115 8580 $$ 42-DVD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 8:14 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 9, 8:14 AM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
914 AM EDT Tue Jun 9 2020
.UPDATE...
The 12z KTAE sounding is quite moist indeed with a precipitable
water value of 2.27 inches. Made some adjustments to PoPs to account
for current radar trends this morning, but overall, the theme of the
previous forecasts still holds true. Fairly widespread coverage of
showers and thunderstorms is expected today with locally heavy rain
amounts given the deep tropical airmass in place. Kept mention of
heavy rain in the point and click from the previous forecast.
&&
.PREV DISCUSSION [652 AM EDT]...
.NEAR TERM [Through Tonight]...
Weak upper level troughing continues to our west and northwest. At
the surface, a west to east ridge axis extends from the western
Atlantic across the Gulf. These two features will help to funnel
tropical moisture into our area today on deep southwest flow.
Time-height cross sections show this moisture increase along with a
few mid/upper level impulses. This combined with daytime heating
will aide in the generation of widespread convection. Some of the
rain may be heavy at times. Forecast PW's across the local area
generally range between 2.0" and 2.30". Convection will diminish
later this evening but will hold on to a 20% PoP until just after
midnight. With the increasing cloud cover and elevated rain chances,
temperatures will be held down just a bit. Highs will be in the
upper 80s with overnight lows in the lower to mid 70s.
.SHORT TERM [Wednesday through Thursday]...
By Wednesday, remnants of Cristobal will have completed
extratropical transition in Canada. A short wave trough will slip
south of this feature before lifting northeastward as well. A weak
vort lobe will swing across our area on Thursday. The attendant cold
front will be crossing the Lower Mississippi Valley at the start of
the period. It will move southeastward and begin to slow down as it
approaches our forecast area Wednesday night. It does appear that
the front will at least make it into our northwest zones on
Thursday. Ahead of the front on Wednesday, it will be seasonably hot
and humid with scattered to numerous showers and thunderstorms
developing in the afternoon. Pops will be highest to the northwest,
closer to the frontal forcing and DPVA and taper off toward the
coast. SPC has our northwestern zones in a marginal risk for severe
storms. Sufficient instability will be present, but shear will be a
limiting factor. Peak heat indices will be around 100 across the Big
Bend and in the upper 90s elsewhere. The lucky counties that get
FROPA on Thursday will see dew points drop into the mid to upper
60s. PoPs will be highest ahead of the front and taper off to the
west.
.LONG TERM [Thursday Night Through Tuesday]...
The front will essentially stall over the region with less humid
conditions and lower PoPs across our western zones, while eastern
zones continue to feel like June with more humidity and greater
convective coverage. However, even our eastern zones should see only
isolated coverage for Sunday and Monday.
.AVIATION...
[Through 12Z Wednesday]
A brief period of MVFR/IFR cigs/vsbys until around 14z with VFR
conditions returning at all terminals. Rain and thunderstorms
will increase in coverage during the day with periods of MVFR
cigs/vsbys possible in some of the heavy downpours. MVFR
conditions will return late in the TAF cycle.
.MARINE...
Light to moderate onshore winds will continue ahead of the
front.. Some of the Panhandle waters could see a period of light
offshore flow once frontal passage occurs Thursday into Friday. An
easterly flow regime will set up for the weekend.
.FIRE WEATHER...
Aside from possible high dispersion on Wednesday, there are
no other fire weather concerns for the next several days.
.HYDROLOGY...
Most areas will see 3-day rainfall totals of 1-1.5 inches, not
enough to cause any new flooding. However, rain rates will be
efficient in this tropical air mass, so localized flooding cannot
be ruled out. Area rivers are rising from recent heavy rains, but
forecast to remain below flood stage at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 88 73 90 72 92 / 80 20 50 20 50
Panama City 86 77 87 75 90 / 70 20 50 30 20
Dothan 88 74 88 69 88 / 80 20 80 30 30
Albany 88 74 90 73 90 / 80 20 70 30 40
Valdosta 88 72 90 71 90 / 80 20 60 20 60
Cross City 88 73 91 72 91 / 40 20 50 10 50
Apalachicola 85 76 86 75 87 / 80 20 30 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...DVD
NEAR TERM...Barry
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Barry
MARINE...Wool
FIRE WEATHER...Barry
HYDROLOGY...WoolIn the hours before
Special weather statement, Jun 9, 10:45 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1145 AM EDT Tue Jun 9 2020
GAZ159-160-091615-
Brooks GA-Lowndes GA-
1145 AM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOWNDES AND NORTHERN
BROOKS COUNTIES UNTIL 1215 PM EDT...
At 1145 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Hahira, or 11 miles north of Quitman, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Valdosta, Hahira, Morven, Barney, I-75 At Exit 22 and I-75 At Exit
29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3088 8321 3084 8360 3101 8366 3104 8359
3103 8357 3104 8357 3105 8353 3105 8350
3104 8349 3103 8347 3102 8325
TIME...MOT...LOC 1545Z 255DEG 20KT 3095 8355
42-DVDSpecial weather statement, Jun 9, 11:03 AM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1103 AM CDT Tue Jun 9 2020 ALZ066-067-091630- Dale AL-Henry AL- 1103 AM CDT Tue Jun 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALE AND SOUTHWESTERN HENRY COUNTIES UNTIL 1130 AM CDT... At 1103 AM CDT, Doppler radar was tracking a strong thunderstorm near Midland City, or 9 miles west of Headland, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Headland, Ozark, Midland City, Newton, Pinckard, Newville, Napier Field, Sylvan Grove, Bells Crossroads, Tumbleton, Echo, Kirkland Crossroads, Blackwood, Capps, Bagwells Crossroads, Snells Crossroads, Ewell, Browns Crossroads, Goldberg Field and Headland Municipal A/P. LAT...LON 3130 8551 3141 8562 3161 8538 3139 8520 TIME...MOT...LOC 1603Z 234DEG 13KT 3138 8549 42-DVD
Special weather statement, Jun 9, 11:28 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1228 PM EDT Tue Jun 9 2020
GAZ128-130-131-091715-
Irwin GA-Turner GA-Ben Hill GA-
1228 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...NORTHERN TURNER AND BEN
HILL COUNTIES UNTIL 115 PM EDT...
At 1228 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashburn to 8 miles north of Alapaha.
Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Fitzgerald, Ocilla, Ashburn, Mystic, Worth, Rebecca, Lulaville,
Amboy, Osierfield, Pinetta, Sibley, Ashton, Irwinville, Fitzgerald
Municipal A/P, Irwinville Airport, Wray, Bowens Mill, Dakota, Red
Bluff and Arp.
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3155 8307 3148 8311 3147 8315 3147 8325
3179 8376 3181 8374 3180 8361 3185 8361
3184 8321 3185 8318 3181 8313 3182 8311
3178 8303 3178 8299
TIME...MOT...LOC 1628Z 240DEG 23KT 3178 8365 3149 8318
42-DVDSpecial weather statement, Jun 9, 11:31 AM CDT, 50 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1131 AM CDT Tue Jun 9 2020 ALZ066-067-069-091700- Dale AL-Henry AL-Houston AL- 1131 AM CDT Tue Jun 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...SOUTHWESTERN HENRY AND NORTHWESTERN HOUSTON COUNTIES UNTIL NOON CDT... At 1130 AM CDT, Doppler radar was tracking a strong thunderstorm over Dothan, moving northeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Headland, Dothan, Midland City, Kinsey, Cowarts, Webb, Pinckard, Grimes, Napier Field, Sylvan Grove, Hollis Dairy Road, Green Acres, Blackwood, Kelly Springs, Goldberg Field, W. Main/brannon St, Currytown, Ardilla, Jones Crossroads and Smyrna. LAT...LON 3116 8537 3123 8557 3144 8550 3130 8523 TIME...MOT...LOC 1630Z 211DEG 8KT 3124 8547 42-DVD
Special weather statement, Jun 9, 11:38 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1138 AM CDT Tue Jun 9 2020
ALZ065-066-091715-
Dale AL-Coffee AL-
1138 AM CDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE AND
SOUTHEASTERN COFFEE COUNTIES UNTIL 1215 PM CDT...
At 1138 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of New Brockton, or 9 miles west of Enterprise,
moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Level Plains, New
Brockton, Clayhatchee, Hooper Stage Field, Knox Field, Lucile,
Gerald, Turner Crossroads, Central City, Clintonville, Goodman,
Cairns Aaf, Camp Alaflo Bsa, Enterprise Municipal A/P, Lowe Army
Heliport and Cool Springs.
LAT...LON 3150 8571 3128 8562 3127 8566 3125 8567
3124 8568 3119 8590 3120 8603 3134 8609
TIME...MOT...LOC 1638Z 251DEG 23KT 3129 8598
42-DVDSpecial weather statement, Jun 9, 12:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1221 PM CDT Tue Jun 9 2020 ALZ065-066-068-069-091800- Dale AL-Coffee AL-Geneva AL-Houston AL- 1221 PM CDT Tue Jun 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE...SOUTHEASTERN COFFEE...NORTHEASTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 100 PM CDT... At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Hartford, or 9 miles northeast of Geneva, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daleville, Ozark, Dothan, Fort Rucker, Enterprise, Hartford, Midland City, Level Plains, Newton, Pinckard, Clayhatchee, Grimes, Napier Field, Coffee Springs, Chancellor, Hollis Dairy Road, Hunt Field, Waterford, Hooper Stage Field and Knox Field. LAT...LON 3105 8581 3118 8593 3149 8563 3126 8536 TIME...MOT...LOC 1721Z 236DEG 21KT 3115 8580 42-DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:53 AM CDT | River Flood Warning | TAE | Wakulla | 37 hr |
| Jun 9, 9:53 AM CDT | Flash Flood Warning | TAE | Jefferson, Madison, Taylor | 3 hr |
| Jun 9, 2:03 PM CDT | Special Weather Statement | TAE | Jackson | 27 min |
| Jun 9, 3:06 PM CDT | Areal Flood Advisory | TAE | Gadsden, Leon, Liberty | 114 min |
| Jun 9, 3:27 PM CDT | Flash Flood Warning | TAE | Gadsden, Leon, Liberty | 3 hr |
| Jun 9, 4:25 PM CDT | Areal Flood Advisory | TAE | Holmes | 65 min |
| Jun 9, 5:09 PM CDT | Flash Flood Warning | TAE | Holmes | 3 hr |
| Jun 9, 10:45 AM CDT | Special Weather Statement | TAE | Brooks | 30 min |
| Jun 9, 10:55 AM CDT | Areal Flood Advisory | TAE | Dougherty | 65 min |
| Jun 9, 10:59 AM CDT | Areal Flood Advisory | TAE | Tift | 61 min |
| Jun 9, 11:28 AM CDT | Special Weather Statement | TAE | Ben Hill, Irwin, Turner | 47 min |
| Jun 9, 11:41 AM CDT | Areal Flood Advisory | TAE | Ben Hill, Irwin | 64 min |
| Jun 9, 2:50 PM CDT | Special Weather Statement | TAE | Miller, Seminole | 25 min |
| Jun 9, 11:03 AM CDT | Special Weather Statement | TAE | Henry | 27 min |
| Jun 9, 11:31 AM CDT | Special Weather Statement | TAE | Houston | 29 min |
| Jun 9, 11:38 AM CDT | Special Weather Statement | TAE | Coffee | 37 min |
| Jun 9, 1:53 PM CDT | Special Weather Statement | TAE | Houston | 37 min |
| Jun 9, 2:55 PM CDT | Special Weather Statement | TAE | Geneva | 35 min |
| Jun 9, 3:21 PM CDT | Special Weather Statement | TAE | Dale | 39 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.